Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 13, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jan 23, 2011, 4:41 AM EST. It took effect at Jan 24, 2011, 1:00 AM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2011, 4:41 AM EST (09:41 UTC)
- In effect from
- Jan 24, 2011, 1:00 AM EST
- Expired
- Jan 24, 2011, 10:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted, in the capitals the NWS used until 2016.
864 WHUS73 KMQT 230941 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 441 AM EST SUN JAN 23 2011 LMZ248-250-231745- /O.NEW.KMQT.SC.Y.0013.110124T0600Z-110125T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 441 AM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 24 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 16 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ221-231745- /O.NEW.KMQT.SC.Y.0013.110124T1000Z-110124T2100Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE- 441 AM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EST MONDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 28 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TITUS
6 follow-up statements
981 WHUS73 KMQT 231623 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1123 AM EST SUN JAN 23 2011 LMZ221-231730- /O.CAN.KMQT.SC.Y.0013.110124T1000Z-110124T2100Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE- 1123 AM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ248-250-240030- /O.CON.KMQT.SC.Y.0013.110124T0600Z-110125T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1123 AM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 24 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 16 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
975 WHUS73 KMQT 232152 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 452 PM EST SUN JAN 23 2011 LSZ266-267-240600- /O.NEW.KMQT.UP.W.0008.110123T2152Z-110124T1200Z/ /O.NEW.KMQT.GL.W.0047.110124T0500Z-110124T1700Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 452 PM EST SUN JAN 23 2011 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST MONDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 30 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 15 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 22 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-240600- /O.CON.KMQT.SC.Y.0013.110124T0600Z-110125T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 452 PM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 26 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 16 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCB
675 WHUS73 KMQT 240318 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1018 PM EST SUN JAN 23 2011 LSZ266-267-241130- /O.CON.KMQT.UP.W.0008.000000T0000Z-110124T1200Z/ /O.CON.KMQT.GL.W.0047.110124T0500Z-110124T1700Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1018 PM EST SUN JAN 23 2011 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST MONDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST MONDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 30 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 15 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 22 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-241130- /O.CON.KMQT.SC.Y.0013.110124T0600Z-110125T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1018 PM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 26 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 16 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCB
985 WHUS73 KMQT 241010 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 510 AM EST MON JAN 24 2011 LSZ266-267-241700- /O.EXT.KMQT.UP.W.0008.000000T0000Z-110124T1700Z/ /O.CON.KMQT.GL.W.0047.000000T0000Z-110124T1700Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 510 AM EST MON JAN 24 2011 ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT UNTIL NOON EST TODAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL NOON EST TODAY. A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-241815- /O.CON.KMQT.SC.Y.0013.000000T0000Z-110125T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 510 AM EST MON JAN 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 22 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 13 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
293 WHUS73 KMQT 241522 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1022 AM EST MON JAN 24 2011 LSZ266-267-241700- /O.CON.KMQT.GL.W.0047.000000T0000Z-110124T1700Z/ /O.CON.KMQT.UP.W.0008.000000T0000Z-110124T1700Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1022 AM EST MON JAN 24 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL NOON EST TODAY. A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-242330- /O.CON.KMQT.SC.Y.0013.000000T0000Z-110125T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1022 AM EST MON JAN 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 13 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
554 WHUS73 KMQT 242107 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 407 PM EST MON JAN 24 2011 LMZ248-250-250300- /O.EXT.KMQT.SC.Y.0013.000000T0000Z-110125T0300Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 407 PM EST MON JAN 24 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 12 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 18 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 12 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 12:30 AM EST, 4 hours 11 minutes earlier.
Area forecast discussion, Jan 23, 12:30 AM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1230 AM EST SUN JAN 23 2011
.SHORT TERM /TONIGHT AND SUNDAY/...
RATHER COMPLEX LK EFFECT SNOW SETUP ONGOING THIS AFTN...MAINLY DUE
TO MULTIPLE MESOLOW CIRCULATIONS ROAMING WESTERN AND SCNTRL LK
SUPERIOR IN WAKE OF PRIMARY SFC TROUGH THAT IS CURRENTLY DROPPING
ACROSS NRN LWR MI ATTM. SNOW AMOUNTS THUS FAR...QUITE VARIABLE.
WHERE SNOW SHOWERS PERSISTED EARLIER...HAD QUICK 5 INCHES VCNTY OF
KEWEENAW BAY...INCLUDING L'ANSE AND BARAGA. ALREADY UPGRADED BARAGA
TO A WARNING EARLIER. HEAVIEST SNOW NOW HAS SETTLED INTO THE KIWD
AREA AND OVR MARQUETTE COUNTY. ONCE THE INITIAL BATCH OF SHARP
CONVERGENCE MOVES THROUGH...EXPECT LK EFFECT TO BEGIN WANING
OVERNIGHT AS AIRMASS UPSTREAM IS VERY COLD (H85 TEMPS LESS THAN
-23C) AND ALSO DRY PER 12Z KINL/CYQD SOUNDINGS. HIGHEST SNOW TO
WATER RATIOS OCCUR THROUGH EARLY EVENING...THEN WITH DGZ HEADING
TOWARD THE LOWER END OF CONVECTIVE LAYER...SNOWFLAKES WILL BECOME
FINER AND ACCUMS SHOULD TAIL OFF. ADDITIONAL SNOWFALL TONIGHT IN THE
3 TO 7 INCH RANGE...GREATEST IN THE FAR W AND NCNTRL WITH FAVORABLE
LOW-LEVEL CONVERGENCE HANGS ON THE LONGEST. BLSN SHOULD BRIEFLY
BECOME ISSUE AS WINDS INCREASE IN WAKE OF THE LAKE TROUGH MOVING
THROUGH. STDM4/KP53 INDICATED WIND GUSTS TO 30 KTS BEHIND THE TROUGH
AND WINDS THIS STRONG WITH THE FLUFFY SNOW WILL LIKELY LEAD TO BRIEF
WHITEOUTS THIS EVENING. HAVE KEPT HEADLINES IN TACT FM EARLIER THIS
AFTN...WARNINGS IN BARAGA/MARQUETTE AND ADVY ELSEWHERE ALONG LK
SUPERIOR EXCEPT LUCE.
OTHER THAN LK EFFECT ANOTHER VERY CHILLY NIGHT IS EXPECTED.
GENERALLY KEPT PREV FCST OF MIN TEMPS FALLING INTO THE MID TEENS BLO
ZERO IN THE FAR WEST AND EASTERN CWA. CNTRL CWA SHOULD BE MODIFIED
BY FLOW OFF LK SUPERIOR. EASTERN CWA COULD FLIRT WITH ADVY WIND
CHILLS BUT WINDS DO NOT APPEAR STRONG ENOUGH TO HAVE ADVY OUT.
CONDITIONS QUIET DOWN ON SUNDAY AS LOW-LEVEL WINDS TURN SRLY BY LATE
MORNING AS SFC LOW CURRENTLY OVR WRN CANADA MOVES TOWARD UPR LAKES.
MAY EVEN BE SOME LGT LK EFFECT OFF LK MICHIGAN EVEN WITH THE DRIER
AIR PRESENT. EXPECT WARM AIR ADVECTION AHEAD OF THE CANADIAN LOW...
BUT INCREASING CLOUDS AND COLD START TO TEMPS WILL OFFSET ANY
WARMING. OVERALL...EXPECT HIGHS TOWARD 10F OR INTO LWR TEENS.
COLDEST READINGS IN THE FAR EAST AS LGT ERLY FLOW AT SFC KEEPS
COOLER AIR FLOWING IN OUT OF ONTARIO. WENT FOR THE MID SINGLE DIGITS
THERE.
.LONG TERM /SUN NIGHT THRU SAT/...
OVER THE LAST FEW DAYS...THE SUN NIGHT THRU MON NIGHT PERIOD HAS
BEEN A PERIOD OF INTEREST DUE TO POTENTIAL OF LAKE ENHANCEMENT
OFF LAKE MICHIGAN IN SRLY FLOW AHEAD OF THE NEXT SHORTWAVE TROF
HEADING SE INTO THE NRN PLAINS SUN AND GREAT LAKES MON. 850MB TEMPS
OVER NRN LAKE MICHIGAN TO START SUN EVENING WILL BE AROUND -19C AND
WILL RISE TO AROUND -13C BY MON MORNING. SO AIRMASS WILL BE PLENTY
COLD ENOUGH FOR PURE LES IN THE EVENING...THOUGH DRY AIRMASS WILL
LIMIT INTENSITY. AS WEAK FORCING ARRIVES WITH APPROACHING
SHORTWAVE...LAKE ENHANCEMENT WILL GET UNDERWAY OVERNIGHT AND THAT
COULD PERSIST INTO MON EVENING. IT APPEARS AIRMASS WILL REMAIN COLD
ENOUGH DURING THE PERIOD FOR ENHANCEMENT TO OCCUR AS EVEN THE WARMEST
MODEL GUIDANCE RAISES 850MB TEMPS TO ONLY ABOUT -9C OVER NRN LAKE
MICHIGAN. BULK OF MODEL GUIDANCE INDICATES CONVERGENCE ZONE WILL BE
MOST PERSISTENT ACROSS SCHOOLCRAFT COUNTY INTO ERN ALGER AND MOST OF
LUCE COUNTY DURING THE PERIOD. LOOKS LIKE AN ADVY EVENT AS DGZ WILL
EVENTUALLY RISE ABOVE BEST VERTICAL MOTION DUE TO WARMING AIRMASS...
RESULTING IN DECREASING SNOW RATIOS WITH TIME. ELSEWHERE...EXPECT
OCCASIONAL -SN TO SPREAD ACROSS THE FCST AREA SUN NIGHT THRU
MON...AND THEN END W TO E MON NIGHT INTO TUE MORNING. SNOW AMOUNTS
SHOULD BE ON THE ORDER OF 1-2 INCHES FOR THE PERIOD.
TUE THRU SAT...NW FLOW WILL DOMINATE THE GREAT LAKES DURING THIS
PERIOD AS MEAN RIDGE WILL BE ALONG THE W COAST/E PACIFIC LEADING TO
MEAN TROF OVER ERN NAMERICA. FOR MUCH OF THE WEEK...IT APPEARS THE
RIDGE WILL GENERALLY BE BROADER/LESS AMPLIFIED...ALLOWING FOR SOME
PACIFIC AIR TO SPREAD ACROSS THE NW/NCNTRL CONUS AND SRN CANADA AT
TIMES. SO...THE CURRENT COLD SPELL WILL EASE...AND TEMPS FOR THE
UPCOMING WEEK MAY SNEAK A LITTLE ABOVE NORMAL ON OCCASION. TOWARD
THE END OF THE WEEK...WRN RIDGE LOOKS TO REAMPLIFY...AND THIS SHOULD
SET THE STAGE FOR MORE PERSISTENT ARCTIC AIR TO AFFECT THE UPPER
LAKES IN THE FOLLOWING WEEK. AS FOR PCPN...GIVEN DEGREE OF WARMING
INDICATED TUE AHEAD OF THE NEXT SHORTWAVE AND COLD FRONT HEADING
SE...LES SHOULD NOT BE AN ISSUE...AND WILL MAINTAIN A DRY DAY ACROSS
THE BOARD TUE. COLD FRONT SHOULD DROP THRU THE UPPER LAKES EARLY
WED...INITIATING NRLY WIND LES NEAR LAKE SUPERIOR AS A SHOT OF
COLDER AIR SWEEPS S. GFS AND ESPECIALLY ECMWF HAVE BEEN TRENDING
WARMER WITH THE AIRMASS FOLLOWING COLD FRONT...SO LES SHOULD NOT BE
A BIG DEAL. IN FACT...WITH THE ECMWF ONLY SHOWING 850MB TEMPS AROUND
-10C...MAY NOT SEE ANY LES AFTER FROPA. HOWEVER...GIVEN PAST MODEL
RUNS AND THE GFS ENSEMBLE MEAN THAT SHOWS 850MB TEMPS DROPPING TO
-13 TO -15C...WILL MAINTAIN CHC POPS IN THE NRLY WIND FAVORED
LOCATIONS. LATE WEEK...THERE IS MUCH MORE UNCERTAINTY IN
STRENGTH/TIMING OF SHORTWAVES DROPPING SE INTO THE ERN TROF. THE
ECMWF INDICATES A STRONG SHORTWAVE/CLOSED MID LEVEL LOW DROPPING
INTO THE UPPER LAKES SAT...NOT TOO DIFFERENT FROM WHAT THE 12Z/21 GFS
SHOWED. RECENT GFS RUNS INDICATE A COUPLE OF WAVES DROPPING THRU THE
AREA LATE WEEK...ONE ROUGHLY THU NIGHT AND THE NEXT SAT. THE 12Z/21
ECWMF WAS FAIRLY SIMILAR TO THIS IDEA. FOR NOW...WILL LEAN TOWARD
THE IDEA OF 2 WAVES WITH SECOND STRONGER THAN THE FIRST. PER 12Z
GFS/ECWMF TRENDS...SECOND WAVE COULD BE QUITE STRONG. SO...FCST WILL
SHOW A DRY DAY THU AS LES SHOULD BE DONE BY MORNING WITH SFC HIGH
PRES RIDGE MOVING ACROSS THE AREA...AND THEN LOW POPS FOR -SN THU
NIGHT WITH FIRST WAVE AND AGAIN FRI NIGHT/SAT WITH WHAT SHOULD BE A
STRONGER SYSTEM THAT WILL USHER ARCTIC AIR BACK INTO THE AREA.
&&
.AVIATION /FOR THE 06Z TAF ISSUANCE/...
KCMX...LK EFFECT SNOW WILL CONTINUE TO AFFECT KCMX UNTIL MID
MORNING. MVFR CONDITIONS WILL BE THE PREVAILING CONDITION...THOUGH
BRIEF DROPS TO IFR ARE POSSIBLE EARLY THIS MORNING IN HEAVIER SNOW
BANDS BEFORE DRIER AIR COMES IN TO CUT THE SNOW OFF AND THE WIND
GOES SOUTH TO PUSH THE BANDS OFFSHORE. THINK THE DRIER AIR HAS GIVEN
THE SURPRISINGLY HIGH CIGS AT KCMX AND LOOK FOR THIS TO CONTINUE
UNTIL LATE MORNING. COULD BE SOME LIGHT SNOW RETURNING WITH NEXT
SHORTWAVE SUN NIGHT AND WENT LOW CHANCE AT THIS POINT.
KSAW...LAKE EFFECT SNOW WILL CONTINUE WITH THE HEAVIEST STUFF
EXPECTED EAST OF THE AIRPORT WITH NORTH WINDS FOCUSING A BAND THERE
WITH KSAW ON THE WEST SIDE OF THIS BAND. WHAT THIS WILL MEAN IS
MAINLY MVFR CONDITIONS...BUT DROPS TO IFR CIGS AND VIS POSSIBLE IN
THE HEAVIER SNOW SHOWERS THIS MORNING. BY MID MORNING...THE WIND
GETS LIGHT TO EFFECTIVELY SHUT THE LAKE EFFECT OFF WITH SOUTH WINDS
COMING IN BY LATE MORNING. THIS WILL LEAD TO VFR CONDITIONS FOR THE
REST OF THE PERIOD THEN AS LAKE EFFECT IS PUSHED WELL OFFSHORE INTO
LAKE SUPERIOR.
&&
.MARINE /FOR 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...
GALES UP FOR THE EARLY EVENING OVR CNTRL LK SUPERIOR...THEN WINDS
DIMINISH THROUGH SUNDAY AS RIDGE MOVES OVERHEAD. ARRIVAL OF LOW
PRESSURE SUNDAY NIGHT INTO MONDAY COULD ALLOW SRLY WINDS TO REACH 30
KTS OVR EASTERN LK SUPERIOR. OCCASIONAL HEAVY FREEZING SPRAY WILL
CONTINUE OVER THE LAKE THE NEXT FEW DAYS.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
LAKE EFFECT SNOW ADVISORY UNTIL 1 AM EST /MIDNIGHT CST/ SUNDAY
FOR MIZ001>003-009.
LAKE EFFECT SNOW ADVISORY UNTIL 7 AM EST SUNDAY FOR MIZ005-006.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING UNTIL 1 AM EST SUNDAY FOR LSZ266-
267.
HEAVY FREEZING SPRAY WARNING UNTIL 1 AM EST /MIDNIGHT CST/
SUNDAY FOR LSZ162-263>265.
LAKE MICHIGAN...NONE.
&&
SHORT TERM...JLA
LONG TERM...ROLFSON
AVIATION...07
MARINE...JLAHazardous weather outlook, Jan 22, 5:13 PM EST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 513 PM EST SAT JAN 22 2011 MIZ001>007-009>014-084-085-231300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 513 PM EST SAT JAN 22 2011 /413 PM CST SAT JAN 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT MODERATE TO HEAVY LAKE EFFECT SNOW AND BLOWING SNOW IS EXPECTED TONIGHT FOR PORTIONS OF WEST AND NORTH CENTRAL UPPER MICHIGAN. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL INCHES OF SNOW IS POSSIBLE SUNDAY NIGHT THROUGH MONDAY EVENING FROM MANISTIQUE TO GRAND MARAIS AND NEWBERRY. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-231300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 513 PM EST SAT JAN 22 2011 /413 PM CST SAT JAN 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT HEAVY FREEZING SPRAY IS EXPECTED ACROSS MUCH OF LAKE SUPERIOR. GALE FORCE GUSTS ARE EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL LAKE SUPERIOR THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-231300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 513 PM EST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLA/ROLFSON
In the hours before
Local storm report, Jan 23, 2:37 AM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
237 AM EST SUN JAN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW 3 W THREE LAKES 46.55N 88.26W
01/22/2011 E6.5 INCH BARAGA MI PUBLIC
12 HOUR REPORT.
&&
TITUSThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:48 AM EST | Lake Effect Snow Watch | MQT | Luce, Schoolcraft | 11 hr |
| Jan 23, 3:56 PM EST | Lake Effect Snow Advisory | MQT | Luce, Schoolcraft | 27 hr |
| Jan 23, 4:52 PM EST | Gale Warning | MQT | 19 hr | |
| Jan 23, 4:52 PM EST | Heavy Freezing Spray Warning | MQT | 19 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.